liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Geometric reduction of Hamiltonian systems
Linköping University, The Institute of Technology. Linköping University, Department of Science and Technology.
Blaszak, M., Institute of Physics, A. Mickiewicz University, Umultowska 85, 61-614 Poznán, Poland.
2005 (English)In: Reports on mathematical physics, ISSN 0034-4877, Vol. 55, no 3, 325-339 p.Article in journal (Refereed) Published
Abstract [en]

Given a foliation S of a manifold M, a distribution Z in M transversal to S and a Poisson bivector ? on M, we present a geometric method of reducing this operator on the foliation S along the distribution Z. It encompasses the classical ideas of Dirac (Dirac reduction) and more modern theory of J. Marsden and T. Ratiu, but our method leads to formulae that allow for an explicit calculation of the reduced Poisson bracket. Moreover, we analyse the reduction of Hamiltonian systems corresponding to the bivector ?.

Place, publisher, year, edition, pages
2005. Vol. 55, no 3, 325-339 p.
Keyword [en]
Constraints, Geometric reduction, Hamiltonian systems, Poisson structures
National Category
Engineering and Technology
URN: urn:nbn:se:liu:diva-45436DOI: 10.1016/S0034-4877(05)80049-7OAI: diva2:266332
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2011-01-12

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Marciniak, Krzysztof
By organisation
The Institute of TechnologyDepartment of Science and Technology
In the same journal
Reports on mathematical physics
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 251 hits
ReferencesLink to record
Permanent link

Direct link